Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Facing anxiety, constipation and acidity after eating. Suggest some effective medicine

User rating for this question
Answered by

General & Family Physician
Practicing since : 2004
Answered : 537 Questions
I am 27 years ,male. Currently I am facing gas+acidity after eating. I also have tremendous anxiety. Following are my symptoms---
Anxiety related---
I have Worry, Social Phobia, Panic Attacks, Health Anxiety. Geberally I am not able to relax. I tend to focus on upsetting situations or events happening in my life. When someone snaps at me, I spend the rest of the day thinking about it. I am easy to alarm, frighten or surprise. No matter what I do, I can't get my mind off my problems. My muscles are tense, aching, or sore. I am afraid of crowds, being left alone, darkness, strangers or traffic. I can not breath in a rhythm. I think a lot about why I do the things I do. I feel hopeless. I feel dizzy or light-headed and tired. I am afraid of what awaits me in the future. My pulse rate is high. I have headaches. I worry about my health a lot. To me, the world is a scary place.
Stomach related---
I have a constipation. I have gas and acidity after eating a meal. Acidity is happening since last 3 months.
Good things---
I can sleep well at night. My urine is ok. Though I have constipation but if I take laxatives then stool is clear. I do not have significant loss of apetite. I had heache since last 5 yeras but recently from the last 3-4 months after doing some breating exercise I do not have headache.
Tests done so far---
USG of upper abdomen-Normal
Medications taken so far---
For anxiety-
Restfull-- prescribed for 7 days--did not work well and I had headache
paxidep CR 12.5--prescribed for 1 month--After taking 1 tablet after lunch I felt increasingly well as the day passed by but on the next day around 4 am at XXXXXX I had tremendous palpitations. My pulse was way too fast , nearly 120. My eyes were reddish. So, After taking 1 tablet I quit. taking it.
Rivotril-- On my father's demise day at nursinghome I had panick attack and they gave me 1 tablet . I think I felt well after that and recoverd.
For stomach-
HappyIT-- worked for first 3 days and then again I had stomach upset.
Enzar forte-- worked for first 3 days and then again I had stomach upset.
Histac 150 -- worked for first 4 days and then again I had stomach upset.
Ganaton total-- working great so far --- taking since last 4 days

Ganaton total and paxidep CR 12.5 was prescribed by same doctor and on same day. I discontinued paxidep for the said reason and continued Ganaton total. I informed about the paxidep problems to my doctor but he became irritated.
Please help me as I am really suffering.
Posted Sat, 13 Oct 2012 in Constipation
Answered by Dr. Sujeet N Charugulla 1 hour later
Hello XXXXXX and thanks for your query.

I shall make an effort to provide you with good professional recommendations specific to your questions.

Of the comprehensive symptom profile that you have described - if I can club under psychological (stress due to your father's demise) and gastrointestinal, I see that you have been prescribed drugs like antidepressant Paroxetine, hypnotic Clonazepam, Itopride, Ranitidine amongst others. I do realize you have stopped certain medications due to intolerance.

Firstly, I can comprehend your dire situation and wish to empathize.

It seems very likely that the Psychiatrist and medicines like anti-anxiety drugs and sedatives to help soothe out this difficult phase. Stress as you can realize causes imbalance in the autonomic nervous system as a body defense mechanism to cope - hence causing symptoms all over the body. Paroxetine may have to be replaced with a suitable alternative. Clonazepam was only for the brief nights for inducing sleep on the day of incident and may not be used subsequently, as your sleep is good now.

More importantly, you would need a good counselor who would in many sessions take time for you personally amidst the medicines.

Further, the medicines given for your gastrointestinal symptoms, may not be to my liking. Ranitidine is less potent in treating stress induced symptoms. There are other class of drugs under Proton Pump Inhibitors which are most potent amongst the drugs used to lower the acidity which you would need to discuss with the examining physician.

Enzar forte has digestive enzymes in it which would have worked if it was due to lack of them. But not in your case.

Moreover, Itopride blocks Dopamine release from brain apart from the local release in stomach and hence susceptible to adverse events though it is a potent drug for acid decrease too. Dopamine is required in your present situation for the feel good factor to combat your depression and stress that you are experiencing and the wide symptoms indirectly due to decreased dopamine levels. Hence, even if "you" think it is working - which may not be the case as your symptoms are still lurking behind. You may discuss this too with the prescribing physician.

Investigations all look fine, actually may not have been required if the cause was simply due to stress as you have mentioned. But, it has reinforced the fact that the treatment you need now is plainly directed as what I have explained above.

Let me know if I have missed out any other concern in your question.

Yet again, I duly appreciate your query to me, I do hope that you have found something useful to help you and I shall be glad to answer any further apprehensions.


Dr Sujeet N Charugulla,
Consultant Physician.
Above answer was peer-reviewed by
Follow-up: Facing anxiety, constipation and acidity after eating. Suggest some effective medicine 6 hours later
Dear Sir,

Thank you very much for your reply. I have gained lots of insight from your suggestions. Your post also helped me to cheer up. After reading your reply I have decided following---

1. I will approach Psychiatrist and counselor .
2. I will tell him my details as I have told here.
3. I will also tell him, that, after taking Paxidep CR 12.5, it provided an increasingly well mood and energy but in the very early morning I was having high palpitations due to which I have to discontinue that. An alternate medicine may be administerted so that I can have same kind of good feeling without having side effects of that level.

Kindly let me know that whether you approve the above mentioned plan. Again thak you for your great help.
Answered by Dr. Sujeet N Charugulla 53 minutes later

Thanks for the reply and plan of action.

You are in the right direction and very certainly and openly can discuss these aspects with your physician.

Wish you best of health.


Dr Sujeet N Charugulla,
Consultant Physician.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor